Idaho, 2013Damaging Wind in Idaho, August 25, 2013
August 25, 2013 · NWS BOI · 1 event in 1 county or zone
A strong upper level jet combined with monsoon moisture sparked severe convection over parts of South Central Idaho.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level jet combined with monsoon moisture sparked severe convection over parts of South Central Idaho.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 25, 1:46 PM MST, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 25, 1:46 PM MST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
246 PM MDT SUN AUG 25 2013
.SHORT TERM...AS OF 2 PM MDT CLOUDS WERE FORMING IN OWYHEE AND
TWIN FALLS COUNTIES BUT NO LIGHTNING OBSERVED YET. LIGHTNING WAS
OCCURRING...HOWEVER...JUST WEST OF HARNEY COUNTY AS A VORT MAX
PASSED NNEWD THROUGH THAT AREA. THUNDERSTORMS THERE MAY PRODUCE
GUSTY WINDS AND SMALL HAIL. LATER TODAY THUNDERSTORMS MAY DEVELOP
IN EASTERN OWYHEE AND TWIN FALLS COUNTIES ON THE WESTERN FRINGE
OF MONSOON MOISTURE...MUCH LIKE YESTERDAY. LESS CONVECTIVE ACTIVITY
EXPECTED IN ALL AREAS MONDAY. ON TUESDAY A STRONGER SURGE OF
MONSOON MOISTURE WILL MOVE INTO OUR EASTERN ZONES IN IDAHO FROM
THE SOUTH POSSIBLY RESULTING IN A CONVECTIVE EVENT. CURRENT MAV
AND MET MOS POPS SEEM UNREASONABLY LOW...OURS ARE QUITE A BIT
HIGHER. TO THE WEST OF THAT ACTIVITY TEMPS WILL LIKELY GET HOTTER
THAN ON MONDAY AS SOUTHERLY WIND COMPONENT ALOFT INCREASES.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...THE CENTER OF THE UPPER
LEVEL RIDGE GRADUALLY SHIFTS WEST OVER COLORADO AND NEW MEXICO BY
FRIDAY. THIS FEATURE REMAINS THE DOMINANT INFLUENCE ON OUR WEATHER
UNTIL NEXT WEEKEND...ALTHOUGH WE ARE ON ITS NORTHWESTERN PERIPHERY.
SO OUR TEMPERATURES WILL STAY ABOVE NORMAL BY 5 TO 10 DEGREES UNTIL
SATURDAY. UPPER LEVEL FLOW FROM THE SOUTH-SOUTHWEST WILL CONTINUE TO
TAP MONSOON MOISTURE FROM NEVADA FOR SCATTERED THUNDERSTORMS TUESDAY
NIGHT THROUGH WEDNESDAY EVENING. MODELS SHOW THE FLOW VEERING INTO
THE SOUTHWEST THURSDAY AND FRIDAY...BRINGING DRIER AIR AND LESSENING
OUR CHANCES OF THUNDERSTORMS. MODELS ARE STILL ADVERTISING A PATTERN
CHANGE FOR NEXT WEEKEND...ALTHOUGH THEY FALL OUT OF PHASE BY SUNDAY.
TIMING VARIES...BUT THEY ALL WANT TO MOVE THE UPPER LEVEL TROUGH
INLAND FROM OFF THE NORTHWEST COAST. THIS IS EXPECTED TO BRING ONLY
A SLIGHT CHANCE OF PRECIPITATION TO OUR NORTHERN MOUNTAINS. ITS MAIN
EFFECT WILL BE TO COOL TEMPERATURES TO NEAR OR SLIGHTLY BELOW NORMAL.
&&
.AVIATION...VFR. AREAS OF SMOKE WILL CONTINUE TO LOWER VISIBILITIES
THROUGH MONDAY...WITH LOCAL MVFR CONDITIONS ESPECIALLY 06Z-18Z.
EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THROUGH THIS EVENING OVER
HARNEY AND BAKER COUNTIES IN OREGON...AND FROM THE SOUTHWEST IDAHO
HIGHLANDS NORTH ACROSS THE CENTRAL MOUNTAINS...MOSTLY EAST OF KBOI.
HEAVY RAIN...HAIL...AND GUSTY WINDS TO 35 KTS CAN BE EXPECTED WITH
THESE STORMS. SURFACE WINDS...LIGHT OVERNIGHT THEN SOUTHERLY 5-15
KTS AFTER 18Z. WINDS ALOFT...SOUTHWEST TO 20 KTS AT 10K FEET MSL.
&&
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 4 PM THIS AFTERNOON TO 11 PM MDT THIS
EVENING IDZ421-424-426.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....JT/WH
AVIATION.....JTHazardous weather outlook, Aug 25, 4:51 AM MST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
551 AM MDT SUN AUG 25 2013
IDZ011>016-028>030-033-ORZ061>064-261200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
551 AM MDT SUN AUG 25 2013 /451 AM PDT SUN AUG 25 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 25, 5:50 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
650 PM MDT SUN AUG 25 2013
IDZ013-014-260115-
ADA ID-BOISE ID-ELMORE ID-
650 PM MDT SUN AUG 25 2013
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL ADA COUNTY IN SOUTHWEST IDAHO...
WEST CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO...
AND SOUTH CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO...
UNTIL 715 PM MDT.
AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM PRODUCING GUSTY OUTFLOW INDS 19 MILES NORTHWEST OF
MOUNTAIN HOME...MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
THE THUNDERSTORM WILL BE NEAR...
BOISE STAGE STOP AROUND 650 PM MDT...
LUCKY PEAK SPRING SHORES MARINA AROUND 710 PM MDT...
ARROWROCK DAM AND TWIN SPRINGS AROUND 715 PM MDT.
LAT...LON 4377 11591 4368 11559 4323 11587 4329 11611
TIME...MOT...LOC 0049Z 198DEG 34KT 4336 11594
Thunderstorm Wind, Twin Falls
- When
- August 25, 6:00 PM MST to 6:30 PM MST
- Where
- Twin Falls County, 0.86 mi SE of Twin Falls to 5 mi NE of Twin Falls
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 42.560, -114.460
Idaho Power reported at least 8 power poles blown down and numerous power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Minnesota, August 25 to 29, 2013244 injured · 30 events
- Dust Storm and Damaging Winds in Washington, August 25, 20131 death · 1 injured · $405,000 · 56 kt wind · 9 events
- Hail and Damaging Wind in Oregon, August 25, 20131 death · 1.75 in hail · 9 events
- Damaging Winds in Montana, August 25 to 26, 2013$33,000 · 52 kt wind · 9 events
- Flash Flood in California, August 25, 2013$25,000 · 1 event
- Marine Thunderstorm Winds in Lake Superior, August 25 to 26, 201356 kt wind · 10 events
- Hail and Damaging Winds in South Dakota, August 25, 20131 in hail · 5 events
- Hail and Damaging Wind in Minnesota, August 25, 20131.75 in hail · 5 events
- Damaging Winds in Washington, August 25, 201362 kt wind · 4 events
- Hail and Damaging Wind in Minnesota, August 25, 20131.75 in hail · 3 events
- Damaging Winds in North Dakota, August 25, 201355 kt wind · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474170.